Florida, 2015Damaging Winds and Lightning Strike in Florida, April 13, 2015
April 13, 2015 · NWS JAX · 3 events in 3 counties and zones
A meandering surface front over the area in concert with the sea breezes and an approaching mid level impulse spawned scattered afternoon thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A meandering surface front over the area in concert with the sea breezes and an approaching mid level impulse spawned scattered afternoon thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 13, 7:55 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 13, 7:55 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 AM EDT MON APR 13 2015
...UNSETTLED PATTERN TO CONTINUE THIS WEEK...
.UPDATE...
A WEAK FRONTAL BOUNDARY REMAINS PERCHED ALONG THE FL/GA BORDER.
THE NEXT IMPULSE IS RIDING ALONG THE BOUNDARY APPROACHING THE FL
PANHANDLE. AN AREA OF MAINLY LIGHT SHOWERS ACCOMPANY THIS FEATURE
APPROACHING INTERIOR SE GA THIS MORNING...WITH ADDITIONAL SHOWERS
OFFSHORE. THE FRONTAL BOUNDARY WILL LIFT TO THE NORTH LATER TODAY
AS THE IMPULSE CROSSES SE GA. THE COMBINATION OF THE FRONT...THE
PRECIP OFFSHORE MOVING TO THE WEST AS LOW LEVEL FLOW BECOMES
SE...AND SEABREEZES...WILL LEAD TO A RATHER WIDESPREAD COVERAGE OF
SHOWERS AND ISOLATED/SCATTERED TSTMS THIS AFTN...WITH THE HIGHEST
COVERAGE ACROSS INLAND LOCATIONS WITH THE INTERSECTION OF THE
ABOVE FEATURES. STEERING FLOW IS ONLY A LITTLE GREATER THAN
SUNDAY...AND WITH RICH DEEP LAYER MOISTURE PER THIS MORNINGS KJAX
SOUNDING...HEAVY RAINFALL POTENTIAL REMAINS THE MAIN FCST CONCERN.
WITH THE LOCALIZED NATURE OF THE HEAVY RAIN...WILL NOT ISSUE A
FLOOD WATCH...USING LOCALLY HEAVY RAIN IN THE FCST THIS AFTN INTO
EARLY EVENING. HIGHS IN THE LOWER TO MID 80S WILL GENERALLY PREVAIL.
&&
.AVIATION...
LIFR CIGS AT GNV WILL ERODE BY LATE MORNING...OTHERWISE MAINLY VFR
CONDITIONS WILL PREVAIL INTO THIS AFTN. ANOTHER ROUND OF NUMEROUS
SHOWERS AND ISOLATED/SCATTERED TSTMS ARE EXPECTED THIS AFTN...WITH
MVFR/LOCAL IFR IN THE HEAVIEST ACTIVITY. WILL USE VCTS FOR THE
TSTMS FOR NOW.
&&
.MARINE...
E/SE WINDS 10-15 KNOTS WILL PREVAIL TODAY...VEERING TO THE SOUTH
TONIGHT.
RIP CURRENTS: LOW RISK THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 82 66 85 67 / 80 60 70 20
SSI 76 68 81 67 / 40 20 60 30
JAX 83 67 85 67 / 60 40 60 30
SGJ 81 68 83 67 / 40 30 60 30
GNV 85 66 85 67 / 80 60 50 20
OCF 86 67 85 67 / 70 60 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/WALSH
Hazardous weather outlook, Apr 13, 2:55 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 AM EDT MON APR 13 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-141000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
355 AM EDT MON APR 13 2015
...NUMEROUS SHOWERS WITH EMBEDDED HEAVY THUNDERSTORMS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND EMBEDDED HEAVY THUNDERSTORMS ARE EXPECTED BY
THIS AFTERNOON. THE BEST RAIN CHANCES WILL BE OVER INLAND AREAS AS
THE SEA BREEZE MOVES INLAND. THE SLOW MOVING THUNDERSTORM ACTIVITY
WILL PROMOTE HEAVY RAINFALL AND ISOLATED ONE TO THREE RAINFALL
TOTALS...ALONG WITH TEMPORARY/LOCALIZED FLOODING ISSUES WILL BE
POSSIBLE. SOME OF THE STRONGER STORMS WILL ALSO CONTAIN GUSTY
WINDS AND FREQUENT LIGHTNING. THE ACTIVITY WILL LINGER INTO THE
EVENING HOURS...THEN FADE AFTER SUNSET...WITH MOST ACTIVITY ENDING
BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS SHOWERS WITH EMBEDDED HEAVY THUNDERSTORM
ACTIVITY WILL CONTINUE THROUGH THE PERIOD. STRONGER THUNDERSTORM
ACTIVITY WILL CONTAIN HEAVY RAINFALL...GUSTY WINDS AND FREQUENT
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO SELF-ACTIVATE IF ANY WARNINGS ARE ISSUED
FOR THEIR AREA...AND TO RELAY ANY FLOODING REPORTS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Apr 13, 8:41 AM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
941 AM EDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 W BRYCEVILLE 30.39N 82.01W
04/12/2015 NASSAU FL DEPT OF HIGHWAYS
TREES WERE BLOWN DOWN ACROSS HORSESHOE CIRCLE. THE COUNTY
ROAD DEPT REMOVED THE DEBRIS THIS MORNING.
&&
AENYEDILocal storm report, Apr 13, 11:49 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 5 ENE BAXLEY 31.80N 82.27W
04/12/2015 APPLING GA EMERGENCY MNGR
HIGHWAY 144 NORTHEAST OF BAXLEY IMPASSABLE DUE TO FLOOD
WATERS CAUSED BY HEAVY RAINFALL.
&&
WALSHThunderstorm Wind, Flagler
- When
- April 13, 12:20 PM EST
- Where
- Flagler County, 2.16 mi SSW of Pine Lakes
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 29.500, -81.250
A tree was blown down at Royal Palms Parkway and Rymfire Drive. The cost of damage was estimated.
Lightning, Baker
- When
- April 13, 3:00 PM EST
- Where
- Baker County, 0.69 mi S of Macclenny
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.270, -82.120
A lightning strike in Macclenny injured two. A structure fire was also caused. The cost of damage was unknown.
Thunderstorm Wind, Columbia
- When
- April 13, 4:00 PM EST
- Where
- Columbia County, 4.98 mi NNW of Bass
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.170, -82.720
A tree fell on a home on Southwest Pinemount Road. The cost of damage was unknown, but estimated for the event to be included in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, April 13, 2015$100,000 · EF2 · 1 event
- Flash Flooding and Hail in Texas, April 13 to 14, 2015$572,000 · 1 in hail · 16 events
- Strong Wind in California, April 13 to 14, 2015$1.0 million · 1 event
- Tornadoes in Mississippi, April 13, 2015$28,000 · EF1 · 3 events
- Wildfire in Wisconsin, April 13, 20151 injured · $57,000 · 1 event
- Flash Flooding in Oklahoma, April 13, 2015$25,000 · 9 events
- Hail and Damaging Wind in Texas, April 13, 2015$20,000 · 2.5 in hail · 6 events
- Flash Flooding and Hail in Texas, April 13, 2015$7,000 · 1.25 in hail · 11 events
- Hail in Texas, April 13, 20151.75 in hail · 8 events
- Flash Flooding in Texas, April 13, 2015$2,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 20155 events
- Flash Flooding in Arkansas, April 13, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568550, 568539, 568540.